Depo Provera side effects

Patient

Q: Hello, i am on the Birth Control Depo Provera, and i am noticing many side effects such as pain in all my joints and muscles, Bad acne, i have NEVER experienced such terrible acne before and i am noticing weight gain. The only reason i am on the Depo shot is because none of the pills were working i would be on my period everyday for 6 months then it would stop for a day or two and start again. i am enjoying not getting my period but i am disliking all the side effects i am getting. is there a better method of birth control i can bring up to my doctor about? if i go to him he just blows off what i have to say about it and says its okay it will go away soon and tells me to leave.
i appreciate your time ! thank you

Symptoms:  Hello, i am on the Birth Control Depo Provera, and i am noticing many side effects such as pain in all my joints and muscles, Bad acne, i have NEVER experienced such terrible acne before and i am noticing weight gain. The only reason i am on the Depo shot is because none of the pills were working i would be on my period everyday for 6 months then it would stop for a day or two and start again. i am enjoying not getting my period but i am disliking all the side effects i am getting. is there a better method of birth control i can bring up to my doctor about? if i go to him he just blows off what i have to say about it and says its okay it will go away soon and tells me to leave.
i appreciate your time ! thank you
Doctor

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: I take the Lutera birth control pill everyday at 11pm. Last night (Saturday) I took a pill at 11pm and this morning (...

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews